Alert archive / Mississippi / Tornado Warnings in 2010

Tornado Warning 11, NWS Jackson, MS

April 23, 2010Holmes County, Humphreys County, Yazoo County, Mississippi

NWS Jackson, MS issued this tornado warning at Apr 23, 2010, 5:49 PM CDT for Holmes County, Humphreys County, Yazoo County, Mississippi. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 23, 2010, 5:49 PM CDT (22:49 UTC)
Expired
Apr 23, 2010, 6:34 PM CDT
In force
45 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Holmes County, MS, Humphreys County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 97 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 23, 12:51 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.8 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2010-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 37 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2010-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
37 J/kg
Mixed-layer CIN
-425 J/kg
Mixed-layer LCL
519 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

028 
WFUS54 KJAN 232249
TORJAN
MSC051-053-163-232345-
/O.NEW.KJAN.TO.W.0011.100423T2249Z-100423T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
549 PM CDT FRI APR 23 2010

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  HOLMES COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...THORNTON...DURANT...
  SOUTHEASTERN HUMPHREYS COUNTY IN CENTRAL MISSISSIPPI...
  NORTH CENTRAL YAZOO COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 645 PM CDT

* AT 549 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES
  SOUTHWEST OF THORNTON MOVING NORTHEAST AT 35 MPH.

* THE TORNADO WILL BE NEAR...
  THORNTON BY 555 PM CDT...
  TOLARVILLE AND COXBURG BY 605 PM CDT...
  HOWARD AND TCHULA BY 610 PM CDT...
  BROZVILLE BY 615 PM CDT...
  LEXINGTON BY 620 PM CDT...
  FRANKLIN BY 625 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR
MISSISSIPPI.

&&

LAT...LON 3327 8990 3313 8980 3312 8981 3307 8982
      3292 9046 3308 9054 3335 9018
TIME...MOT...LOC 2249Z 247DEG 32KT 3304 9039

$$

COHEN
5 follow-up statements
664 
WWUS54 KJAN 232300
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
600 PM CDT FRI APR 23 2010

MSC051-053-163-232345-
/O.CON.KJAN.TO.W.0011.000000T0000Z-100423T2345Z/
HOLMES MS-HUMPHREYS MS-YAZOO MS-
600 PM CDT FRI APR 23 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR NORTH
CENTRAL YAZOO...SOUTHEASTERN HUMPHREYS AND HOLMES COUNTIES...

AT 601 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR THORNTON MOVING NORTHEAST AT 35 MPH.

THE TORNADO WILL BE NEAR...
  TCHULA BY 610 PM CDT...
  HOWARD AND BROZVILLE BY 615 PM CDT...
  LEXINGTON AND FRANKLIN BY 625 PM CDT...
  MCMILLAN BY 635 PM CDT...
  EMORY...BOWLING GREEN AND DURANT BY 640 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR
MISSISSIPPI.

&&

LAT...LON 3326 8991 3324 8988 3313 8980 3312 8981
      3308 8982 3307 8983 3292 9046 3312 9048
      3335 9018
TIME...MOT...LOC 2301Z 247DEG 32KT 3308 9031

$$

COHEN
310 
WWUS54 KJAN 232310
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
610 PM CDT FRI APR 23 2010

MSC053-163-232318-
/O.CAN.KJAN.TO.W.0011.000000T0000Z-100423T2345Z/
HUMPHREYS MS-YAZOO MS-
610 PM CDT FRI APR 23 2010

...THE TORNADO WARNING FOR NORTH CENTRAL YAZOO AND SOUTHEASTERN
HUMPHREYS COUNTIES IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR
MISSISSIPPI.

LAT...LON 3324 8989 3313 8980 3307 8983 3297 9023
      3303 9035 3302 9037 3305 9037 3306 9041
      3308 9043 3312 9042 3310 9037 3313 9038
      3311 9034 3324 9033 3335 9018
TIME...MOT...LOC 2308Z 226DEG 61KT 3308 9027

$$

MSC051-232345-
/O.CON.KJAN.TO.W.0011.000000T0000Z-100423T2345Z/
HOLMES MS-
610 PM CDT FRI APR 23 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR HOLMES
COUNTY...

AT 608 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR THORNTON MOVING NORTHEAST AT 70 MPH.

THE TORNADO WILL BE NEAR...
  TCHULA...LEXINGTON AND FRANKLIN BY 615 PM CDT...
  MCMILLAN AND DURANT BY 620 PM CDT...
  EMORY AND BOWLING GREEN BY 625 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR
MISSISSIPPI.

&&

LAT...LON 3324 8989 3313 8980 3307 8983 3297 9023
      3303 9035 3302 9037 3305 9037 3306 9041
      3308 9043 3312 9042 3310 9037 3313 9038
      3311 9034 3324 9033 3335 9018
TIME...MOT...LOC 2308Z 226DEG 61KT 3308 9027

$$

COHEN
553 
WWUS54 KJAN 232314
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
614 PM CDT FRI APR 23 2010

MSC051-232345-
/O.CON.KJAN.TO.W.0011.000000T0000Z-100423T2345Z/
HOLMES MS-
614 PM CDT FRI APR 23 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR HOLMES
COUNTY...

AT 614 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR THORNTON MOVING NORTHEAST AT 40 MPH.

THE TORNADO WILL BE NEAR...
  BROZVILLE BY 620 PM CDT...
  HOWARD AND TCHULA BY 625 PM CDT...
  LEXINGTON AND FRANKLIN BY 630 PM CDT...
  MCMILLAN AND DURANT BY 640 PM CDT...
  EMORY AND BOWLING GREEN BY 645 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR
MISSISSIPPI.

&&

LAT...LON 3324 8989 3313 8980 3307 8983 3297 9023
      3303 9035 3302 9037 3305 9037 3306 9041
      3308 9043 3312 9042 3310 9037 3313 9038
      3311 9034 3324 9033 3335 9018
TIME...MOT...LOC 2314Z 227DEG 33KT 3308 9027

$$

COHEN
738 
WWUS54 KJAN 232326
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
626 PM CDT FRI APR 23 2010

MSC051-232345-
/O.CON.KJAN.TO.W.0011.000000T0000Z-100423T2345Z/
HOLMES MS-
626 PM CDT FRI APR 23 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR NORTHERN
HOLMES COUNTY...

AT 626 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR HOWARD MOVING NORTHEAST AT 40 MPH.

THE TORNADO WILL BE NEAR...
  EMORY BY 645 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR
MISSISSIPPI.

&&

LAT...LON 3305 9019 3311 9030 3323 9030 3335 9018
      3324 8989 3321 8986
TIME...MOT...LOC 2326Z 227DEG 33KT 3316 9020

$$

COHEN
959 
WWUS54 KJAN 232334
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
634 PM CDT FRI APR 23 2010

MSC051-232344-
/O.CAN.KJAN.TO.W.0011.000000T0000Z-100423T2345Z/
HOLMES MS-
634 PM CDT FRI APR 23 2010

...THE TORNADO WARNING FOR NORTHERN HOLMES COUNTY IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR
MISSISSIPPI.

LAT...LON 3305 9019 3311 9030 3323 9030 3335 9018
      3324 8989 3321 8986
TIME...MOT...LOC 2334Z 227DEG 33KT 3321 9013

$$

BK

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Apr 23, 5:10 PM CDT, 39 minutes earlier.

Area forecast discussion, Apr 23, 5:10 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
510 PM CDT FRI APR 23 2010

.UPDATE...ISSUED A QUICK UPDATE TO TAKE CARE OF A FEW ISSUES WITH THE
CURRENT TORNADO WATCHES. FIRST....TOR WATCH 79 THAT COVERED AREAS
MAINLY WEST OF THE MISSISSIPPI RIVER HAS BEEN ALLOWED TO EXPIRE. MUCH
OF THE ACTIVITY HAS MOVED TO THE EAST OF THIS REGION. IN
ADDITION...WE HAVE EXPANDED TOR WATCH 80 THAT HAS BEEN IN EFFECT FOR
MUCH OF CENTRAL MS ACROSS TO THE REMAINDER OF OUR COUNTIES TO THE
EAST. THIS WILL REMAIN IN EFFECT UNTIL 8PM CDT. CURRENT RADARS SHOW
ACTIVITY MOVING INTO THIS REGION AND EXPECT THIS TO CONTINUE THROUGH
THE REST OF THE LATE AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       70  78  55  79 /  69  99  19  15
MERIDIAN      68  80  57  82 /  73  97  29  16
VICKSBURG     70  78  54  78 /  68  99  15  14
HATTIESBURG   69  79  59  84 /  72  94  27  11
NATCHEZ       70  77  56  79 /  73  97   8  10
GREENVILLE    70  77  55  75 /  72 100  19  14
GREENWOOD     71  77  57  77 /  75 100  20  15

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

28
Hazardous weather outlook, Apr 23, 2:58 PM CDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
258 PM CDT FRI APR 23 2010

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
242000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
258 PM CDT FRI APR 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SATURDAY

A SIGNIFICANT SEVERE WEATHER OUTBREAK HAS BEGUN THIS AFTERNOON.
TORNADOES...POSSIBLY STRONG AND LONG TRACK...ALONG WITH GOLF BALL
SIZED HAIL OR LARGER AND DAMAGING WINDS TO 80 MPH...WILL BE POSSIBLE
TODAY THROUGH THE EVENING. SCATTERED THUNDERSTORMS...ALL WITH THE
POTENTIAL FOR TORNADOES...LARGE HAIL AND DAMAGING WINDS...WILL
CONTINUE THROUGH THE OVERNIGHT HOURS BEFORE SEVERE STORMS INCREASE
IN COVERAGE AND INTENSITY OVER THE AREA DURING THE EARLY A.M. HOURS
BEFORE SUNRISE SATURDAY MORNING. ALTHOUGH THUNDERSTORM ACTIVITY WILL
TEMPORARILY DECREASE IN COVERAGE FROM THE WEST LATE THIS
EVENING...THE CHANCE OF SEVERE STORMS WILL CONTINUE THROUGH THE
EVENING AND OVERNIGHT.

NUMEROUS SEVERE STORMS WILL DEVELOP ACROSS THE FORECAST AREA EARLY
SATURDAY MORNING AND WILL CONTINUE THROUGH THE DAY SATURDAY. THESE
STORMS WILL HAVE THE POTENTIAL FOR STRONG AND LONG TRACK TORNADOES.
HAIL TO THE SIZE OF GOLF BALLS OR LARGER WILL BE POSSIBLE ALONG WITH
DAMAGING WINDS TO 80 MPH. THE TIME FRAME FROM BEFORE DAWN SATURDAY
THROUGH THE EARLY AFTERNOON WILL SEE THE BEST CHANCE FOR STRONG AND
LONG TRACK TORNADOES. THE PRIMARY SEVERE WEATHER RISK FROM THE EARLY
AFTERNOON THROUGH THE EARLY EVENING WILL BE DAMAGING WINDS AND
HAIL...ALTHOUGH THE CHANCE OF TORNADOES WILL CONTINUE THROUGH THE
END OF THIS EVENT. THE RISK OF SEVERE STORMS WILL DIMINISH WEST OF
THE MISSISSIPPI RIVER DURING THE AFTERNOON WITH MOST ACTIVITY ENDING
OVER EAST MISSISSIPPI BY 7 PM.

PERIODS OF TORRENTIAL RAIN WILL OCCUR IN THUNDERSTORMS. THE RISK OF
LOCAL FLOODING WILL INCREASE WHERE THUNDERSTORMS TRACK REPEATEDLY
ACROSS ANY GIVEN AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NEEDED THROUGH SATURDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

03

In the hours before

Local storm report, Apr 23, 4:40 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
440 PM CDT FRI APR 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 PM     HAIL             CARROLLTON              33.50N 89.92W
04/23/2010  E0.88 INCH       CARROLL            MS   EMERGENCY MNGR

            REPORTED BY EOC

&&
Local storm report, Apr 23, 4:47 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
447 PM CDT FRI APR 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             BAY SPRINGS             31.98N 89.28W
04/23/2010  E0.50 INCH       JASPER             MS   NEWSPAPER

            DIME SIZE HAIL WAS REPORT AT THE JASPER CO. NEWS BUILDING
            IN BAY SPRINGS.

&&
Local storm report, Apr 23, 5:02 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
502 PM CDT FRI APR 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     HAIL             4 E TALLULAH            32.41N 91.12W
04/23/2010  E1.00 INCH       MADISON            LA   PUBLIC

            NICKEL TO QUARTER SIZE HAIL

0100 PM     HAIL             3 S EAGLE BEND          32.48N 91.01W
04/23/2010  E0.88 INCH       WARREN             MS   PUBLIC

            HAILED FOR 4 MINUTES

0204 PM     HAIL             BRANDON                 32.28N 90.00W
04/23/2010  E0.88 INCH       RANKIN             MS   BROADCAST MEDIA

0210 PM     HAIL             MADISON                 32.45N 90.11W
04/23/2010  E0.88 INCH       MADISON            MS   PUBLIC

            PENNY TO NICKEL SIZE HAIL REPORTED IN TWIN HARBORS
            SUBDIVISION

0211 PM     HAIL             MADISON                 32.45N 90.11W
04/23/2010  E0.88 INCH       MADISON            MS   BROADCAST MEDIA

            REPORT BETWEEN MADISON AND GLUCKSTADT

0305 PM     HAIL             LELAND                  33.40N 90.90W
04/23/2010  E0.88 INCH       WASHINGTON         MS   EMERGENCY MNGR

            REPORT JUST SOUTH OF LELAND AT HIGHWAY 61 AND BURDETTE
            ROAD

0320 PM     HAIL             KILMICHAEL              33.44N 89.57W
04/23/2010  E0.88 INCH       MONTGOMERY         MS   EMERGENCY MNGR

0320 PM     HAIL             4 E CLEM                31.72N 89.72W
04/23/2010  E1.00 INCH       COVINGTON          MS   PUBLIC

            NICKEL TO QUARTER SIZE HAIL ON LEONARD ROAD

0330 PM     HAIL             NEWPORT                 32.94N 89.76W
04/23/2010  E1.00 INCH       ATTALA             MS   EMERGENCY MNGR

0330 PM     HAIL             INVERNESS               33.35N 90.59W
04/23/2010  E1.00 INCH       SUNFLOWER          MS   PUBLIC

0330 PM     FUNNEL CLOUD     3 S INVERNESS           33.31N 90.59W
04/23/2010                   SUNFLOWER          MS   PUBLIC

0332 PM     HAIL             6 SSW KOSCIUSKO         32.98N 89.63W
04/23/2010  E1.00 INCH       ATTALA             MS   EMERGENCY MNGR

            REPORT FROM MCVILLE COMMUNITY

0339 PM     HAIL             KOSCIUSKO               33.06N 89.59W
04/23/2010  E0.88 INCH       ATTALA             MS   EMERGENCY MNGR

0342 PM     HAIL             KOSCIUSKO               33.06N 89.59W
04/23/2010  E1.00 INCH       ATTALA             MS   EMERGENCY MNGR

0345 PM     HAIL             KOSCIUSKO               33.06N 89.59W
04/23/2010  E1.00 INCH       ATTALA             MS   PUBLIC

            NICKEL TO QUARTER SIZE HAIL REPORTED BY COOP OBSERVER

0355 PM     HAIL             2 S ETHEL               33.09N 89.46W
04/23/2010  E1.00 INCH       ATTALA             MS   EMERGENCY MNGR

0355 PM     TORNADO          SWIFTOWN                33.31N 90.43W
04/23/2010                   LEFLORE            MS   EMERGENCY MNGR

            POSSIBLE BRIEF TORNADO TOUCHDOWN. NO DAMAGE REPORTED.

0415 PM     HAIL             BAY SPRINGS             31.98N 89.28W
04/23/2010  E0.50 INCH       JASPER             MS   NEWSPAPER

            DIME SIZE HAIL WAS REPORT AT THE JASPER CO. NEWS BUILDING
            IN BAY SPRINGS.

0431 PM     HAIL             CARROLLTON              33.50N 89.92W
04/23/2010  E0.88 INCH       CARROLL            MS   EMERGENCY MNGR

            REPORTED BY EOC

0431 PM     HAIL             PEARL RIVER             32.79N 89.24W
04/23/2010  E1.00 INCH       NESHOBA            MS   PUBLIC

&&

WFO JAN
Special weather statement, Apr 23, 5:05 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
505 PM CDT FRI APR 23 2010

MSZ019-025-035-036-041-232235-
SUNFLOWER MS-LEFLORE MS-HOLMES MS-HUMPHREYS MS-SHARKEY MS-
505 PM CDT FRI APR 23 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 9 MILES SOUTHEAST OF MIDNIGHT AT 506
PM CDT...MOVING NORTHEAST AT 55 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHEASTERN SHARKEY...HUMPHREYS...WESTERN HOLMES...
SOUTHERN LEFLORE AND SOUTHERN SUNFLOWER COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.

BK
Local storm report, Apr 23, 5:09 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
509 PM CDT FRI APR 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             EAST LINCOLN            31.49N 90.29W
04/23/2010  E0.50 INCH       LINCOLN            MS   EMERGENCY MNGR

            DIME SIZE HAIL REPORTED BY EOC

&&
Local storm report, Apr 23, 5:13 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
513 PM CDT FRI APR 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             MOUNT OLIVE             31.76N 89.66W
04/23/2010  E1.00 INCH       COVINGTON          MS   PUBLIC

            NICKEL TO QUARTER SIZE HAIL REPORTED ALONG US 49 IN MOUNT
            OLIVE.

&&

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 12:31 PM CDTSevere Thunderstorm WarningJANIssaquena, Warren44 min
Apr 23, 1:11 PM CDTSevere Thunderstorm WarningJANHinds, Issaquena, Madison, Sharkey, Warren, Yazoo50 min
Apr 23, 2:09 PM CDTSevere Thunderstorm WarningJANLeake, Madison, Rankin, Scott66 min
Apr 23, 3:11 PM CDTSevere Thunderstorm WarningJANCovington, Jasper, Jefferson Davis, Jones, Simpson, Smith64 min
Apr 23, 3:13 PM CDTTornado WarningJANCarroll, Holmes, Humphreys, Leflore, Sunflower, Washington62 min
Apr 23, 3:16 PM CDTSevere Thunderstorm WarningJANAttala, Holmes, Leake, Madison59 min
Apr 23, 3:53 PM CDTTornado WarningJANHolmes, Humphreys22 min
Apr 23, 3:58 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Oktibbeha, Winston46 min
Apr 23, 4:04 PM CDTSevere Thunderstorm WarningJANClarke, Jasper, Lauderdale, Newton56 min
Apr 23, 4:08 PM CDTSevere Thunderstorm WarningJANAttala, Carroll, Montgomery, Webster67 min
Apr 23, 4:12 PM CDTSevere Thunderstorm WarningJANKemper, Leake, Neshoba, Noxubee, Winston63 min
Apr 23, 4:13 PM CDTTornado WarningJANAttala, Carroll, Holmes, Leflore62 min
Apr 23, 4:42 PM CDTSevere Thunderstorm WarningJANChoctaw, Webster48 min
Apr 23, 4:56 PM CDTSevere Thunderstorm WarningJANLowndes, Noxubee, Oktibbeha, Winston49 min
Apr 23, 5:01 PM CDTTornado WarningJANCarroll, Choctaw, Montgomery, Oktibbeha, Webster40 min
Apr 23, 5:39 PM CDTSevere Thunderstorm WarningJANLowndes, Noxubee66 min
Apr 23, 5:44 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Yazoo50 min

Nearby

Tornado Warnings in Mississippi, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.